Leakage on mitomycin installation

  • 12 replies
  • 57 subscribers
  • 488 views

Hi all

Just had my 5th session of the 6 and there was a massive leakage on them placing the chemo into the bladder. They administered a second dose and apart from a minor trickle this seemed to be staying in. Up to now I've had no issues, anybody else experienced this. Was it probably just an error in administration ?

  • Hi Bicycle girl, I only had the one dose of  mitomycin following turbt, so cant help in that sense. However there are many on here who have had mitomycin chemo that I am sure will comment. Can I ask which part of the leakage is worrying you the most ? Is it because it went on your skin? Your bladder wouldnt hold it ? Let us know I am sure someone can help 

    much love Angela x

    Much love Angela x

  • More that it happened in the first place and the whole area is stinging somewhat now

  • Good grief , did the nurse offer any advice or cream even ? You poor thing. I have similar concerns about leakage of BCG , but so far I have been ok. Could you ring them and ask for advice ? Or maybe speak to macmillan helpline ?

    much love Angela x

    Much love Angela x

  • My OH's first instillation of heated Mitomycin was straight back out in one splurging spasm. The nurse went to careful effort to wash him down thoroughly immediately. They did not try again that day but reported to the consultant. He said Ok try at room temperature then, which OH managed to tolerate and hold for most of the specified time. He managed shorter and shorter hold times but it has still prevented recurrence. 

    I would guess they did not get the catheter all the way in for whatever reason. My OH found that one Eastern European nurse had that tube in so he hardly felt it, sadly he never saw her again, some it was a decidedly uncomfortable wrestling match, most were in between.

  • Nurse is very sweet, gave me some wipes after and didn't seem concerned by it. Fir certain the whole first  lot came straight out. I didn't feel any bladder sensation prior so assume the catheter didn't quite reach the bladder.

  • Thanks Angela, if tge stinging hasn't calmed down a bit by tomorrow I might ring the CSN team. 

  • Hi all, do I had my 6th and last ( of this round anyway) mitomycin this afternoon. All good with no leakage ( last one must have been a one off issue). However I have excessive stinging and urge to urinate. Guess it must ba result of the dousing I got last week with the flood ! Have taken antihistamine, drunk cranberry juice and generally drinking a lot. Any more suggestions most welcome !

  • Robinson's Lemon Barley properly diluted might be kinder than cranberry, just a thought as cranberry is extremely acidic so may be adding to the chemo woes.

  • You could try some sodium citrate like this https://www.tesco.com/groceries/en-GB/products/285060843 noting that you should always check with your treatment team 1st

  • Thanks, I'll see how it is in the morning. Thankfully it's the last for a while